Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 83, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2014, 8:37 PM EDT for Sampson County, North Carolina. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 8:37 PM EDT (00:37 UTC)
- Expired
- May 27, 2014, 9:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 79 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:55 PM EDT | HAIL 1 | 3 Sse Garland, NC | PENNY TO QUARTER SIZE HAIL ON SHAW ROAD. TIME ESTIMATED BY RADAR. |
| May 27, 9:00 PM EDT | HAIL 0.88 | 5 N Harrells, NC | PENNY TO NICKEL SIZE HAIL ON ROUTE 903. TIME ESTIMATED BY RADAR. |
| May 27, 9:04 PM EDT | TSTM WND DMG | 6 Wsw Harrells, NC | TREE DOWN ON SCONCE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS52 KRAH 280037
SVRRAH
NCC163-280115-
/O.NEW.KRAH.SV.W.0083.140528T0037Z-140528T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 915 PM EDT
* AT 837 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF AMMON...OR
12 MILES NORTHEAST OF ELIZABETHTOWN...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3458 7826 3460 7830 3467 7833 3470 7837
3475 7839 3482 7846 3485 7816 3474 7820
3471 7813 3471 7812 3467 7816 3456 7825
TIME...MOT...LOC 0037Z 277DEG 25KT 3473 7842
$$
MWS3 follow-up statements
674
WWUS52 KRAH 280053
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
853 PM EDT TUE MAY 27 2014
NCC163-280115-
/O.CON.KRAH.SV.W.0083.000000T0000Z-140528T0115Z/
SAMPSON NC-
853 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
AT 852 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HARRELLS...OR 18 MILES SOUTH OF
CLINTON...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3458 7826 3460 7830 3467 7833 3470 7837
3475 7839 3482 7846 3485 7816 3474 7820
3471 7813 3471 7812 3467 7816 3456 7825
TIME...MOT...LOC 0052Z 280DEG 21KT 3473 7831
$$
MWS385
WWUS52 KRAH 280106
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
906 PM EDT TUE MAY 27 2014
NCC163-280115-
/O.CON.KRAH.SV.W.0083.000000T0000Z-140528T0115Z/
SAMPSON NC-
906 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
AT 906 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER HARRELLS...OR 19 MILES SOUTH OF CLINTON...MOVING EAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3458 7826 3460 7830 3467 7833 3470 7837
3475 7839 3482 7846 3485 7816 3474 7820
3471 7813 3471 7812 3467 7816 3456 7825
TIME...MOT...LOC 0106Z 280DEG 21KT 3472 7825
$$
MWS293
WWUS52 KRAH 280118
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT TUE MAY 27 2014
NCC163-280128-
/O.EXP.KRAH.SV.W.0083.000000T0000Z-140528T0115Z/
SAMPSON NC-
918 PM EDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3458 7826 3460 7830 3467 7833 3470 7837
3475 7839 3482 7846 3485 7816 3474 7820
3471 7813 3471 7812 3467 7816 3456 7825
TIME...MOT...LOC 0113Z 277DEG 25KT 3472 7825
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:15 PM EDT, 22 minutes earlier.
Area forecast discussion, May 27, 8:15 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 815 PM EDT TUE MAY 27 2014 .SYNOPSIS...A SEASONABLY MOIST AND UNSTABLE AIRMASS WILL PREVAIL ACROSS THE REGION THROUGH WEDNESDAY. A BACK DOOR COLD FRONT WILL MOVE SOUTHWARD INTO CENTRAL NORTH CAROLINA ON THURSDAY...THEN STALL SOUTH OF THE AREA ON FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHEAST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM TUESDAY... THE LATEST SURFACE ANALYSIS CONTINUES TO SHOW A SURFACE TROUGH OVER THE CAROLINAS AND VIRGINIA. SHOWERS AND STORMS HAVE MOVED INTO THE TRIAD AND WILL CONTINUE TO MOVE EASTWARD THROUGH THIS EVENING AS A DISTURBANCE TRAVERSES THE NORTHERN PERIPHERY OF THE UPPER LEVEL RIDGE. PWAT VALUES IN THE 1.50-1.75 INCH RANGE THIS AFTERNOON COULD RESULT IN SOME HEAVY RAIN WITH THE SHOWERS AND STORMS AS THEY MOVE THROUGH THE AREA. INSTABILITY IS GREATEST IN THE SANDHILLS AND COASTAL PLAIN...WITH STRONG LOW LEVEL LAPSE RATES...BUT WEAK MID LEVEL LAPSE RATES. SHEAR IS RELATIVELY WEAK...AND THE BEST UPPER LEVEL FORCING WILL LIKELY MOVE OVER THE AREA AFTER SUNSET...THUS DO NOT EXPECT ANY WIDESPREAD SEVERE WEATHER...BUT CANNOT RULE OUT AN ISOLATED STRONG WIND GUST OR DOWNBURST. HEAVY RAIN WILL LIKELY BE THE BIGGEST THREAT GIVEN THE AVAILABLE MOISTURE. ANY SHOWERS AND STORMS THAT DEVELOP SHOULD WANE AFTER SUNSET AS NOCTURNAL STABILIZATION SETS UP. OVERNIGHT LOWS IN THE MID TO UPPER 60S EXPECTED. && ILL PUSH THROUGH FROM THE NORTH ON THURSDAY AND STALL OUT OVER THE A .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 250 PM TUESDAY... WEDNESDAY AND WEDNESDAY NIGHT...THE UPPER LEVEL RIDGE WILL BREAK DOWN AS THE STRONG LOW PRESSURE OVER THE OK/TX MOVES EASTWARD. AS A RESULT...WINDS ALOFT WILL BECOME MORE WEST/NORTHWESTERLY AS THE TROUGH TO THE NORTH MOVES THROUGH. THE INSTABILITY...SHEAR...AND LAPSE RATES WILL BE SIMILAR TO TODAY...WITH THE MOST FAVORABLE CONDITIONS ACROSS THE SOUTH AND EAST. WEAK UPPER LEVEL DISTURBANCES SHOULD HELP GET SHOWERS AND STORMS FIRING IN THE AFT/EVE...BUT GIVEN THE WEAK MID LEVEL LAPSE RATES AND RELATIVELY WEAK SHEAR...DO NOT EXPECT SEVERE STORMS TO DEVELOP AT THIS TIME. WILL CONTINUE TO FORECAST SLIGHT CHANCE TO CHANCE OF SHOWERS AND STORMS THROUGH WEDNESDAY NIGHT. HIGHS WILL BE SIMILAR TO TODAY...MAYBE A DEGREE OR TWO WARMER...UPPER 80S NW TO LOW 90S SE AND OVERNIGHT LOWS ARE AGAIN EXPECTED TO BE IN THE MID TO UPPER 60S. A BACKDOOR COLD FRONT WILL SLOWLY SLIP SOUTH TOWARD CENTRAL NC THROUGH THE PERIOD...BUT SHOULD LARGELY STAY NORTH OF THE AREA. -KCP THURSDAY AND THURSDAY NIGHT...A BACK DOOR FRONT WILL DRIFT SOUTHWARD THROUGH CENTRAL NC ON THURSDAY...AND THEN LIKELY STALL JUST SOUTH OF THE FORECAST AREA NEAR THE NC/SC BORDER THURSDAY NIGHT. PWAT VALUES ARE PROGGED TO RANGE BETWEEN 1.5-1.75 INCHES AND GIVEN THE WEAK CONVERGENCE ALONG THE FRONT...AM STILL EXPECTING GOOD PRECIP COVERAGE AND WILL GO AHEAD AND INCREASE POPS TO LIKELY (ESPECIALLY DURING THE PEAK HEATING TIME FRAME). WITH REGARDS TO ANY SEVERE THREAT...DEEP LAYER SHEAR IS PROGGED TO BE WEAK (ON THE ORDER OF 10- 20 KNOTS) AND THIS SHOULD RESULT IN LIMITED STORM ORGANIZATION. HOWEVER...CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA DURING PEAK HEATING AS MODELS PROG MODERATE DESTABILIZATION (MLCAPE 1000-1500 J/KG). PRECIP MAY LINGER INTO THE OVERNIGHT HOURS AS THE FRONT WILL STILL BE IN THE AREA AND WITHIN A MOIST AIRMASS. GIVEN THE CLOUDS AND EXPECTED PRECIP...TEMPS SHOULD BE A GOOD 10 (MAYBE 15) DEGREES LOWER THAN PREVIOUS DAYS...GENERALLY RANGING FROM THE UPPER 70S ACROSS THE NORTHEAST TO UPPER 80S FURTHER TO THE SOUTHWEST. -KRD && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 250 PM TUESDAY... THE AFOREMENTIONED FRONT WILL LINGER NEAR THE SOUTHERN PORTION OF THE FORECAST AREA ON FRIDAY...BEFORE BEING PUSHED EVEN FURTHER SOUTH BY HIGH PRESSURE BUILDING DOWN OUT OF THE NORTHEAST. THEREFORE...FOR FRIDAY...A DECENT CHANCE OF PRECIP WILL REMAIN ACROSS THE AREA (HIGHEST ACROSS THE SOUTH IN THE VICINITY OF THE FRONT AND BEST DESTABILIZATION). TEMPS WILL GENERALLY BE IN THE UPPER 70S TO LOWER 80S. THEN...FAIRLY STRONG HIGH PRESSURE WILL BUILD DOWN THE EAST COAST OVER THE WEEKEND...PUSHING THE BOUNDARY EVEN FURTHER SOUTH. THIS WILL VIRTUALLY BRING AN END TO OUR PRECIP CHANCES AS STABLE NORTHEASTERLY FLOW DOMINATES. HIGH PRESSURE WILL THEN DOMINATE THROUGH EARLY NEXT WEEK...SHIFTING OFFSHORE BY TUESDAY...THEREFORE KEEPING THE AREA MOSTLY DRY...WITH MAYBE SOME DIURNAL TYPE PRECIP RETURNING FOR THE END OF THE FORECAST PERIOD AS MOISTURE INCREASES IN THE INCREASING RETURN FLOW. TEMPS WILL BE SLIGHTLY BELOW NORMAL FOR THE WEEKEND...BEFORE GRADUALLY MODERATING NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 810 PM TUESDAY... AVIATION: THUNDERSTORM ACTIVITY HAS MOVED SOUTH OF ALL TERMINALS AS OF 00Z. MOST PRECIP SHOULD BE OVER AT THIS TIME EXCEPT FOR MAYBE A VICINITY SHOWER AT KFAY OR KRWI. EXPECT WINDS TO DIE DOWN OVERNIGHT TO LESS THAN 5 KTS PRIMARILY FROM THE WEST. FORECAST SOUNDINGS INDICATE THE POTENTIAL FOR SOME FOG OR LOW STRATUS BETWEEN 10 AND 12Z WITH MVFR VISIBILITIES THE MOST LIKELY SCENARIO. KINT AND KGSO SHOULD REMAIN VFR THROUGH THE TAF PERIOD WITH THE EXCEPTION OF SOME POSSIBLE SHOWER OR THUNDERSTORM ACTIVITY WEDNESDAY AFTERNOON. BROKEN CEILINGS BETWEEN 5 AND 7 KFT WILL BE PREVALENT WEDNESDAY AFTERNOON. WITH LOWER CEILINGS POSSIBLE IN SHOWERS AND THUNDERSTORMS. WINDS WILL PICK UP TO 5-10 KTS OUT OF THE NW IN THE TRIAD AND OUT OF THE SW AT EASTERN SITES AFTER 18Z WEDNESDAY. 24 HOUR TAF PERIOD: LONG TERM: A FRONT WILL PUSH THROUGH FROM THE NORTH ON THURSDAY AND STALL OUT OVER THE AREA...BRINING MORE UNSETTLED WEATHER AND A CHANCE FOR PERIODS OF ADVERSE AVIATION CONDITIONS FOR THE END OF THE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...KC SHORT TERM...KC/KRD LONG TERM...KRD AVIATION...ELLIS
Hazardous weather outlook, May 27, 3:53 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 353 PM EDT TUE MAY 27 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-282000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 353 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...PERSISTING INTO THE EARLY EVENING HOURS. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREATS BEING STRONG WINDS AND LARGE HAIL. IN ADDITION...ANY STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY AS A FRONT SHIFTS SOUTH ACROSS THE AREA...WITH A FEW ISOLATED STRONG TO SEVERE STORMS POSSIBLE...MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 7:34 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT TUE MAY 27 2014
NCZ085-280000-
SCOTLAND-
734 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND COUNTY
UNTIL 800 PM EDT...
AT 734 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 7 MILES NORTHWEST OF LAURINBURG...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...MAXTON...EAST LAURINBURG AND LAUREL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3482 7962 3485 7962 3496 7949 3486 7934
3482 7936 3477 7933 3464 7945
TIME...MOT...LOC 2334Z 271DEG 21KT 3486 7952
ELLISSpecial weather statement, May 27, 7:48 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT TUE MAY 27 2014
NCZ085-086-280045-
HOKE-SCOTLAND-
748 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN HOKE AND
NORTHEASTERN SCOTLAND COUNTIES UNTIL 845 PM EDT...
AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF ANTIOCH...OR 9 MILES SOUTHWEST OF
RAEFORD...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANTIOCH...WAGRAM AND BOWMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3484 7921 3484 7934 3486 7934 3493 7944
3499 7939 3494 7907 3493 7906 3485 7917
3483 7920
TIME...MOT...LOC 2348Z 277DEG 11KT 3490 7935
ELLISLocal storm report, May 27, 7:54 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 SSE ROBBINS 35.42N 79.57W
05/27/2014 MOORE NC 911 CALL CENTER
SEVERAL TREES DOWN
&&
EVENT NUMBER RAH1401418
TCCSpecial weather statement, May 27, 8:18 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
818 PM EDT TUE MAY 27 2014
NCZ089-280115-
SAMPSON-
818 PM EDT TUE MAY 27 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN SAMPSON COUNTY UNTIL 915 PM EDT...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAGNOLIA TO
GARLAND...AND MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3461 7831 3467 7833 3470 7837 3475 7839
3484 7849 3487 7850 3494 7830 3497 7815
3490 7815 3474 7820 3471 7813 3472 7812
3471 7812 3467 7816 3457 7825
TIME...MOT...LOC 0017Z 336DEG 10KT 3493 7808 3489 7828 3483 7845
MWSLocal storm report, May 27, 8:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 NE WHITE STORE 34.94N 80.22W
05/27/2014 ANSON NC 911 CALL CENTER
TREES DOWN IN THE SOUTHWEST PART OF THE
COUNTY...INCLUDING ON LOWERY RD.
&&
EVENT NUMBER RAH1401419
MWSLocal storm report, May 27, 8:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
831 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 NE GIBSONVILLE 36.13N 79.51W
05/27/2014 ALAMANCE NC 911 CALL CENTER
TREE DOWN AT ELON OSSIPEE ROAD AND PITTS ROAD
0323 PM TSTM WND DMG 2 ENE BURLINGTON 36.09N 79.42W
05/27/2014 ALAMANCE NC 911 CALL CENTER
TREE DOWN NEAR SHORT STREET
0332 PM TSTM WND DMG 4 S MEBANE 36.03N 79.28W
05/27/2014 ALAMANCE NC 911 CALL CENTER
TREE ON POWER LINE ON DALLAS DRIVE
0337 PM TSTM WND DMG 2 SSE SWEPSONVILLE 36.00N 79.34W
05/27/2014 ALAMANCE NC 911 CALL CENTER
A FEW TREES DOWN AT SWEPSONVILLE-SAXAPAHAW ROAD AND
BRUCEWOOD ROAD
0357 PM TSTM WND DMG 4 WNW CARRBORO 35.93N 79.16W
05/27/2014 ORANGE NC 911 CALL CENTER
POWER-LINE BLOWN DOWN NEAR THE INTERSECTION OF SERTOMA
ROAD AND HIGHWAY 54.
0442 PM TSTM WND DMG 1 W RALEIGH 35.81N 78.66W
05/27/2014 WAKE NC LAW ENFORCEMENT
TREE DOWN AT FAIRVIEW AND OBERLIN ROAD
0443 PM TSTM WND DMG 1 NNE RALEIGH 35.83N 78.63W
05/27/2014 WAKE NC LAW ENFORCEMENT
TREE DOWN ON OAKLAND DRIVE
0510 PM TSTM WND DMG 1 SSE ROBBINS 35.42N 79.57W
05/27/2014 MOORE NC 911 CALL CENTER
SEVERAL TREES DOWN
0600 PM TSTM WND DMG 3 NE WHITE STORE 34.94N 80.22W
05/27/2014 ANSON NC 911 CALL CENTER
TREES DOWN IN THE SOUTHWEST PART OF THE
COUNTY...INCLUDING ON LOWERY RD.
&&
EVENT NUMBER RAH1401412 RAH1401413 RAH1401415 RAH1401414 RAH1401411
RAH1401416 RAH1401417 RAH1401418 RAH1401419
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:18 PM EDT | Special Weather Statement | RAH | Sampson | 57 min |
| May 27, 11:01 PM EDT | Special Weather Statement | RAH | Scotland | 59 min |
| May 28, 3:35 PM EDT | Special Weather Statement | RAH | Bladen | 40 min |
| May 28, 6:20 PM EDT | Special Weather Statement | RAH | Cumberland | 55 min |
| May 28, 6:38 PM EDT | Areal Flood Advisory | RAH | Cumberland | 112 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.